Alert archive / Kansas / Red Flag Warnings in 2025

Red Flag Warning 5, NWS Dodge City, KS

March 10, 202512 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 10, 2025, 12:11 PM CDT for 12 counties in Kansas. It took effect at Mar 10, 2025, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2025, 12:11 PM CDT (17:11 UTC)
In effect from
Mar 10, 2025, 2:00 PM CDT
Expired
Mar 10, 2025, 8:00 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3613 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS83 KDDC 101711
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1211 PM CDT Mon Mar 10 2025


KSZ031-046-064>066-078>081-087>089-110100-
/O.NEW.KDDC.FW.W.0005.250310T1900Z-250311T0100Z/
Ellis-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-
Meade-Clark-Comanche-
1211 PM CDT Mon Mar 10 2025

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 8 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zone 031 Ellis, Fire Weather Zone 
  046 Rush, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 
  065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 
  078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 
  Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 
  Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 
  Comanche.

* TIMING...Until 8 PM CDT this evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 10, 5:26 AM CDT, 6 hours 45 minutes earlier. Its key messages:

  • Warm today with highs around 80 degrees.
  • Fire weather concerns today and Thursday that should be monitored for future fire weather headlines.
  • Ensemble models show the potential for another wind event Friday with wrap around precipitation.
Area forecast discussion, Mar 10, 5:26 AM CDT, 6 hours 45 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
526 AM CDT Mon Mar 10 2025

.KEY MESSAGES...

- Warm today with highs around 80 degrees.

- Fire weather concerns today and Thursday that should be monitored
for future fire weather headlines.

- Ensemble models show the potential for another wind event Friday
with wrap around precipitation.

&&

.DISCUSSION...
Issued at 520 AM CDT Mon Mar 10 2025

An upper level ridge will continue move over the Rockies today and
shift eastward over the next few days. This will bring dry
conditions to western Kansas and mostly clear skies through Tuesday
morning. Winds will generally be from the southwest today becoming
breezy in the afternoon. This in combination of low RHs will bring
elevated fire danger to the area. Short range ensemble models show
winds to be slightly below red flag criteria this afternoon. If
winds become stronger than expected a red flag warning may need to
be issued. Models then suggest a weak shortwave moving over the area
tonight. This will briefly shift winds to the north Tuesday but curl
back to a southerly direction Tuesday night. No precipitation is
expected with this disturbance but there may be an increase in
clouds. Another upper level shortwave will slide over the Plains
Wednesday, but once again no precipitation is expected. An even
stronger system is expected late week. Ensemble models suggest this
system to bring very strong winds to western Kansas with a chance of
wrap around precipitation as it passes to the east. This system is
still several days out and the exact track is still uncertain.

As for temperatures, highs will reach to around 80 degrees this
afternoon with lows in the 30s to low 40s tonight. Highs then
decrease into the 60s to around 70 degrees Tuesday and Wednesday
with highs in the 70s on Thursday. If the next system comes to
fruition, highs in the 60s are expected for Friday and 50s Saturday.
We then quickly rebound into the 60s Sunday.

&&

.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 526 AM CDT Mon Mar 10 2025

VFR conditions will prevail through today with mostly clear
skies. Winds will generally be from the southwest, gusting to
over 20 knots late morning into the afternoon.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Hovorka_42
AVIATION...Hovorka_42
Hazardous weather outlook, Mar 10, 5:22 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
522 AM CDT Mon Mar 10 2025

KSZ030-031-043>046-061>066-074>081-084>090-111030-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
522 AM CDT Mon Mar 10 2025 /422 AM MDT Mon Mar 10 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Elevated fire risk is expected this afternoon as RHs dip into the
teens. However, winds look to remain below critical fire weather
conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Fire risk will increase Thursday as RHs dip into the teens and
wind speeds increase.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.